Jump to content

Inflammation from immunotherapy


catlady91

Recommended Posts

My mum went in to hospital on Friday because she had wheezing and pain in the chest. They did an xray and said that it's inflammation caused by immunotherapy and that it's fairly common. They've given her steroids to clear it up.

Has anyone else had this? Hopefully it is just inflammation as I think it's too soon for any cancer to start growing again. My mum had a PET scan in early August and the scan showed that the tumour is almost completely gone. The original tumour was 37mm. In May after chemo and radiotherapy it shrunk to 22mm. After starting immunotherapy in June, the tumour was down to 3mm. The doctor said that my mum's response to treatment has been "excellent."

Link to comment
Share on other sites

I know that cancer can grow at any time but I meant it's too soon for it to grow rapidly and start causing problems or maybe I'm wrong. The xray showed inflammation and the they said it's a side effect.

Link to comment
Share on other sites

I don't have personal experience with immunotherapy, but from what I've read,  inflammation is a pretty common side effect and steroids a pretty common treatment. I hope her discomfort clears up soon.

Link to comment
Share on other sites

2 hours ago, BridgetO said:

I don't have personal experience with immunotherapy, but from what I've read,  inflammation is a pretty common side effect and steroids a pretty common treatment. I hope her discomfort clears up soon.

My mum is already starting to feel better and the wheezing and discomfort is going away.

Link to comment
Share on other sites

When I was on Opdivo which is much like Keytruda (immunotherapy  drug) I developed low grade Pneumonitis 3 different times and after the third time they decided to stop the treatment.  Thankfully by that time I was stable and have been ever since. This is a very common side effect and can be treated well with Prednisone for most.

   Hoping it works well for your Mom.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.